Alert archive / Minnesota / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 78, NWS Twin Cities, MN

August 8, 2009Renville County, Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at Aug 8, 2009, 8:06 AM CDT for Renville County, Minnesota. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 8, 2009, 8:06 AM CDT (13:06 UTC)
Expired
Aug 8, 2009, 8:45 AM CDT
In force
39 min
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon

County Renville County, MN

The radar

The Minneapolis radar (KMPX), 124 km from the middle of the area, began a volume at 13:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 8, 8:20 AM CDTHAIL 1.75Renville, MN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 1.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2009-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 368 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2009-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 237 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
368 J/kg
Mixed-layer CIN
-296 J/kg
Mixed-layer LCL
896 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
237 m²/s²
0-3 km storm-relative helicity
260 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMPX 081306
SVRMPX
MNC129-081345-
/O.NEW.KMPX.SV.W.0078.090808T1306Z-090808T1345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
806 AM CDT SAT AUG 8 2009

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN RENVILLE COUNTY IN CENTRAL MINNESOTA...

* UNTIL 845 AM CDT

* AT 806 AM CDT...RADAR INDICATED A SEVERE THUNDERSTORM...CAPABLE OF
  PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.
  THIS STORM WAS LOCATED NEAR SACRED HEART...OR ABOUT 10 MILES EAST
  OF GRANITE FALLS...AND MOVING EAST AT 30 MPH.

LOCATIONS IN THE WARNING INCLUDE...
  OLIVIA...
  RENVILLE...
  DANUBE...
  BIRD ISLAND...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4489 9505 4489 9480 4474 9482 4472 9539
      4476 9544 4484 9543
TIME...MOT...LOC 1306Z 255DEG 24KT 4477 9535

$$

MDB
3 follow-up statements
000 
WWUS53 KMPX 081327
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
827 AM CDT SAT AUG 8 2009

MNC129-081345-
/O.CON.KMPX.SV.W.0078.000000T0000Z-090808T1345Z/
RENVILLE MN-
827 AM CDT SAT AUG 8 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM CDT
FOR NORTH CENTRAL RENVILLE COUNTY...

AT 826 AM CDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM...
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THE SEVERE STORM WAS LOCATED 3 MILES WEST OF DANUBE...OR
ABOUT 2 MILES EAST OF RENVILLE...AND MOVING EAST AT 25 MPH.

LOCATIONS IN THE WARNING INCLUDE...
OLIVIA...DANUBE AND BIRD ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4475 9520 4486 9523 4489 9505 4489 9480
      4474 9482
TIME...MOT...LOC 1327Z 257DEG 21KT 4479 9516

$$

MDB
000 
WWUS53 KMPX 081334
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
834 AM CDT SAT AUG 8 2009

MNC129-081345-
/O.CON.KMPX.SV.W.0078.000000T0000Z-090808T1345Z/
RENVILLE MN-
834 AM CDT SAT AUG 8 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM CDT
FOR NORTH CENTRAL RENVILLE COUNTY...

AT 820 CDT...GOLF BALL SIZE HAIL WAS REPORTED IN THE TOWN OF RENVILLE.

AT 833 AM CDT... RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM 
CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE AND 
DAMAGING WINDS IN EXCESS OF 60 MPH. THE SEVERE STORM WAS LOCATED 
NEAR DANUBE...AND MOVING EAST AT 25 MPH.

LOCATIONS IN THE WARNING INCLUDE...
OLIVIA AND BIRD ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. IF YOU ARE IN THE PATH OF THIS
STORM...PREPARE IMMEDIATELY FOR DESTRUCTIVE HAIL...WHICH CAN
SIGNIFICANTLY DAMAGE WINDOWS...SIDING AND VEHICLES. DAMAGING WINDS
ARE ALSO EXPECTED...WHICH CAN UPROOT TREES AND DOWN POWER LINES. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4475 9517 4487 9517 4489 9505 4489 9480
      4474 9482
TIME...MOT...LOC 1333Z 257DEG 21KT 4480 9511

$$


MDB
000 
WWUS53 KMPX 081344
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
844 AM CDT SAT AUG 8 2009

MNC129-081353-
/O.EXP.KMPX.SV.W.0078.000000T0000Z-090808T1345Z/
RENVILLE MN-
844 AM CDT SAT AUG 8 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL RENVILLE COUNTY
EXPIRES AT 845 AM CDT...

THE SEVERE THUNDERSTORM HAS WEAKENED OVER THE PAST SEVERAL MINUTES 
BUT HAIL TO DIME SIZE AND HEAVY DOWNPOURS WILL STILL BE POSSIBLE 
ACROSS NORTH CENTRAL AND NORTHEASTERN RENVILLE COUNTY.

LAT...LON 4475 9517 4487 9517 4489 9505 4489 9480
      4474 9482
TIME...MOT...LOC 1343Z 257DEG 21KT 4481 9503

$$

MDB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 6:57 AM CDT, 1 hour 9 minutes earlier.

Area forecast discussion, Aug 8, 6:57 AM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
657 AM CDT SAT AUG 8 2009

.UPDATE...

ADDED 12 TAF DISCUSSION BELOW.

&&

.DISCUSSION...

DIFFICULT FORECAST INTO TONIGHT WITH MANY VARIABLE TO ASCERTAIN.
LARGE COMPLEX OF TSRA WITH MAINLY HEAVY RAINFALL REMAINS NEARLY
STATIONARY OVER EASTERN AREAS THIS MORNING. APPEARS FOCUS IS
FINALLY DROPPING MORE SOUTHEAST AS LOW LEVEL JET IS PROGGED TO
TURN INTO SOUTHEAST MN THROUGH 12Z. 85H MOISTURE TRANSPORT IS ALSO
FORECAST TO MOVE EAST THIS MORNING. THIS SHOULD GRADUALLY SHIFT
HEAVY RAIN FOCUS OUT OF CWA THROUGH MID MORNING. THEN FOCUS TURNS
TO NEXT WAVE PROGGED TO MOVE ACROSS THE DAKOTAS THIS MORNING AND
INTO WESTERN MN FOR LATE MORNING/AFTERNOON. SHOULD SEE H7 CAP
BUILD INTO SC MN THIS MORNING...AND SHOULD LIMIT CONVECTIVE
DEVELOPMENT SOME INTO THE AFTERNOON ACROSS THIS AREA.
HOWEVER...BROAD DESTABILIZATION AHEAD OF THE WAVE AND WITH SURFACE
BOUNDARIES OVER THE CWA...MORE DEVELOPMENT LIKELY THIS AFTERNOON
AND OVERNIGHT. DEPENDING ON HOW FAR NORTH THE WARM FRONT LIFTS
THIS MORNING...WILL BE FOCUS AREA FOR SEVERE WEATHER THREAT THIS
AFTERNOON AND EVENING. HAVE INCLUDED SEVERE THREAT FOR MUCH OF
CENTRAL MN TODAY/TONIGHT PERIOD. ALONG WITH THE SEVERE
THREAT...HEAVY RAIN WILL BE LIKELY WITH THE STORMS. HAVE INCLUDED
A FLOOD WATCH FOR THE AREA THAT RECEIVED HEAVY RAIN/2-5 INCHES/
OVERNIGHT.

MODELS DIVERGE SOME ON HOW QUICKLY THIS BOUNDARY EXITS TO THE EAST
OF MN. WILL MENTION SOME CHANCE POPS INTO EASTERN AREAS FOR SUNDAY
INTO SUNDAY NIGHT. THEN MODELS INDICATE UPPER TROUGH FINALLY
EXITING TO THE EAST INTO MONDAY.

TEMPERATURE TRENDS VERY TRICKY WITH FORECAST WEATHER TRENDS. WILL
FOLLOW MAV GUIDANCE FOR THE NEAR TERM. WITH TEMPERATURES EXPECTED
TO TOP OUT IN THE LOWER 90S IN SC MN THIS AFTERNOON...HAVE
INCLUDED HEAT ADV FOR PARTS OF SC/EC MN FOR HEAT INDECIES IN THE
95-100 DEGREE RANGE.

&&

.AVIATION.../12Z TAF ISSUANCE/
TRICKY FORECAST WITH WARM FRONT PROBABLY JUST SOUTH OF KMSP AND
OTHER OUTFLOWS FROM OVERNIGHT STORMS. EVEN A MIX OF IFR AND VFR
CONDITIONS SOUTH OF THE WARM FRONT. LIFR TO VLIFR CONDITIONS OVER
CENTRAL MN. EXPECT MAINLY VFR CONDITIONS FROM KMSP AND KEAU SOUTH
AND WEST TO KRWF MOST OF THE DAY AND IFR CONDITIONS GRADUALLY
LIFTING TO LOW VFR OR MVFR KSTC TO KAXN. SHOWERS AND TSTMS STILL
FORMING NORTH OF THE WARM FRONT OVER CENTRAL AND WITH ANOTHER
COMPLEX OVER EASTERN SD MOVING EAST. CAP COULD STILL BE IN PLACE
OVER SOUTH CENTRAL MN FOR A TIME TODAY...BUT THERE IS SOME RISK
OF CONVECTION TO FORM SOONER...WITH THE ACTIVITY ALREADY FORMING
OVER CENTRAL MN. IN ANY CASE HAVE INCLUDED THUNDER EARLIER IN ALL
TAFS FOR THESE POSSIBILITIES...EXCEPT FOR KEAU. SEEMS TO BE
REASONABLE AGREEMENT AMONG THE MODELS TO BRING THE COOL FRONT
ACROSS MOST OF THE AREA THIS LATE THIS AFTERNOON AND OVERNIGHT.
COOL ADVECTION SHOULD BRING AREAS OF AT LEAST MVFR CIGS THE END
OF THE PERIOD...AND POSSIBLY IFR...KAXN AND KSTC.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR ANOKA-CARVER-CHIPPEWA-
     DAKOTA-GOODHUE-HENNEPIN-KANDIYOHI-LE SUEUR-MCLEOD-MEEKER-
     NICOLLET-RAMSEY-RENVILLE-RICE-SCOTT-SIBLEY-STEELE-WASECA-
     WASHINGTON-WRIGHT.

     HEAT ADVISORY FROM NOON TODAY TO 6 PM CDT THIS EVENING FOR BLUE
     EARTH-BROWN-CARVER-DAKOTA-FARIBAULT-FREEBORN-GOODHUE-
     HENNEPIN-LE SUEUR-MARTIN-MCLEOD-NICOLLET-RAMSEY-RICE-SCOTT-
     SIBLEY-STEELE-WASECA-WASHINGTON-WATONWAN.

WI...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR CHIPPEWA-DUNN-EAU
     CLAIRE-PEPIN-PIERCE-ST. CROIX.

&&

DWE/JPR
Hazardous weather outlook, Aug 8, 5:05 AM CDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
505 AM CDT SAT AUG 8 2009

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
091200-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
505 AM CDT SAT AUG 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS MOST OF THE OUTLOOK
AREA TODAY AND TONIGHT. ONE COMPLEX OF STORMS WILL EXIT TO THE
EAST OF THE AREA EARLY THIS MORNING. STRONG DESTABILIZATION IS
EXPECTED TO OCCUR ACROSS THE REGION TODAY AS A LOW PRESSURE SYSTEM
AND WARM FRONT LIFTS NORTH OVER SOUTHERN MINNESOTA. THIS WILL BE
THE FOCUS FOR SEVERE THUNDERSTORMS DEVELOPMENT TODAY AND TONIGHT.

THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND
HAIL...BUT AN ISOLATED TORNADO IS POSSIBLE NEAR THE SURFACE LOW
AND FRONTAL BOUNDARY ACROSS CENTRAL MINNESOTA LATE THIS AFTERNOON
OR EVENING. HEAVY RAIN WILL REMAIN A THREAT OVER PARTS OF THE AREA
AS WELL...AS ANOTHER LARGE THUNDERSTORM COMPLEX IS EXPECTED TO
DEVELOP TONIGHT. FLASH FLOODING OF URBAN AREAS AND SOME AREA
RIVERS AND STREAMS WILL BE POSSIBLE.

HEAT INDEX VALUES WILL RANGE FROM 95 TO 100 DEGREES THIS AFTERNOON
ACROSS PARTS OF EAST CENTRAL AND SOUTH CENTRAL MINNESOTA.

PLEASE VISIT THE LATEST WEATHER STATEMENTS CONCERNING THE INDIVIDUAL
HAZARDOUS WEATHER THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE WEATHER PATTERN WILL REMAIN UNSTABLE INTO SUNDAY NIGHT WITH
THUNDERSTORMS POSSIBLE AS A WEATHER SYSTEM MOVES ACROSS THE
REGION.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY AND TONIGHT.

In the hours before

Local storm report, Aug 8, 2:10 AM CDT, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
210 AM CDT SAT AUG 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 AM     FLASH FLOOD      SHAKOPEE                44.77N 93.48W
08/08/2009                   SCOTT              MN   LAW ENFORCEMENT

            COUNTY DISPATCH REPORTED CARS STALLED OUT IN HIGH WATER
            AT SEVERAL LOCATIONS ACROSS SHAKOPEE.

&&

MPG
Local storm report, Aug 8, 2:57 AM CDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
257 AM CDT SAT AUG 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 AM     HEAVY RAIN       PRESCOTT                44.75N 92.79W
08/08/2009  M5.50 INCH       PIERCE             WI   TRAINED SPOTTER

0200 AM     FLASH FLOOD      1 N APPLE VALLEY        44.76N 93.20W
08/08/2009                   DAKOTA             MN   TRAINED SPOTTER

            STREET FLOODING

0200 AM     FLASH FLOOD      3 ESE BURNSVILLE        44.75N 93.22W
08/08/2009                   DAKOTA             MN   TRAINED SPOTTER

            STREET FLOODING

&&

KME
Local storm report, Aug 8, 5:05 AM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
505 AM CDT SAT AUG 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     HEAVY RAIN       2 SSE ALTOONA           44.78N 91.43W
08/08/2009  M2.50 INCH       EAU CLAIRE         WI   TRAINED SPOTTER

            LOCAL MEDIA REPORTS SOME MINOR STREET FLOODING IN EAU
            CLAIRE AS WELL.

&&

KME
Special weather statement, Aug 8, 5:29 AM CDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
529 AM CDT SAT AUG 8 2009

MNZ044-049>051-081130-
BENTON-MILLE LACS-SHERBURNE-STEARNS-
529 AM CDT SAT AUG 8 2009

AT 528 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 3 MILES SOUTH OF WAITE PARK. THIS STORM WAS MOVING EAST
AT 25 MPH.

HAIL UP TO NICKEL SIZE...FREQUENT CLOUD TO GROUND LIGHTNING...AND
HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  WAITE PARK.
  ST CLOUD.
  PARENT.
  DUELM.
  FOLEY.
  SANTIAGO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

&&

LAT...LON 4570 9377 4548 9365 4542 9427 4560 9432
TIME...MOT...LOC 1029Z 255DEG 20KT 4552 9420
Local storm report, Aug 8, 5:41 AM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
541 AM CDT SAT AUG 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 AM     HAIL             ST CLOUD                45.55N 94.17W
08/08/2009  M1.00 INCH       STEARNS            MN   TRAINED SPOTTER

            AT 25TH AND DIVISION

&&

KME
Local storm report, Aug 8, 6:52 AM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
652 AM CDT SAT AUG 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0624 AM     HEAVY RAIN       SHAKOPEE                44.77N 93.48W
08/08/2009  M4.62 INCH       SCOTT              MN   TRAINED SPOTTER

            ALSO RECEIVED AN ADDITIONAL 1.50 INCHES THAT FELL FROM
            YESTERDAY MORNING UNTIL 7PM LAST EVENING. 4.62 INCHS FELL
            OVERNIGHT.

0637 AM     HEAVY RAIN       WACONIA                 44.85N 93.79W
08/08/2009  M5.49 INCH       CARVER             MN   NWS EMPLOYEE

0637 AM     HEAVY RAIN       2 NW CHASKA             44.84N 93.63W
08/08/2009  M6.20 INCH       CARVER             MN   CO-OP OBSERVER

0637 AM     HEAVY RAIN       4 E RIVER FALLS         44.86N 92.54W
08/08/2009  M4.50 INCH       PIERCE             WI   TRAINED SPOTTER

0637 AM     HEAVY RAIN       ST LOUIS PARK           44.95N 93.36W
08/08/2009  M1.95 INCH       HENNEPIN           MN   TRAINED SPOTTER

&&

KME

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 10:39 PM CDTSpecial Weather StatementMPXSibley51 min
Aug 7, 11:04 PM CDTSpecial Weather StatementMPXRenville26 min
Aug 8, 12:24 AM CDTAreal Flood AdvisoryMPXAnoka, Carver, Dakota, Hennepin, McLeod, Ramsey and 3 more3 hr
Aug 8, 12:28 AM CDTAreal Flood AdvisoryMPXAnoka, Carver, Dakota, Hennepin, McLeod, Ramsey and 3 more3 hr
Aug 8, 1:01 AM CDTFlash Flood WarningMPXCarver, Dakota, Hennepin, Ramsey, Washington4 hr
Aug 8, 1:48 AM CDTFlash Flood WarningMPXCarver, Dakota, Scott, Washington4 hr
Aug 8, 4:06 AM CDTFlash Flood WatchMPXAnoka, Carver, Chippewa, Dakota, Goodhue, Hennepin and 14 more19 hr
Aug 8, 4:11 AM CDTSevere Thunderstorm WarningMPXMeeker, Sherburne, Stearns, Wright38 min
Aug 8, 4:19 AM CDTHeat AdvisoryMPXBlue Earth, Brown, Carver, Dakota, Faribault, Freeborn and 14 more14 hr
Aug 8, 5:02 AM CDTAreal Flood AdvisoryMPXBenton, Mille Lacs, Sherburne, Stearns, Wright3 hr
Aug 8, 5:29 AM CDTSpecial Weather StatementMPXBenton61 min
Aug 8, 9:32 AM CDTSpecial Weather StatementMPXHennepin, Ramsey43 min
Aug 8, 9:43 AM CDTFlash Flood WarningMPXAnoka, Hennepin, Wright3 hr
Aug 8, 3:46 PM CDTSevere Thunderstorm WarningMPXBrown, Redwood28 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.